Alert archive / California / Red Flag Warnings in 2018
Red Flag Warning 7, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this red flag warning at Oct 29, 2018, 10:17 AM PDT. It took effect at Oct 29, 2018, 11:00 PM PDT. It was in force for 36 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2018, 10:17 AM PDT (17:17 UTC)
- In effect from
- Oct 29, 2018, 11:00 PM PDT
- Expired
- Oct 31, 2018, 11:00 AM PDT
- In force
- 36 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
165 WWUS86 KMTR 291717 RFWMTR URGENT - FIRE WEATHER MESSAGE National Weather Service San Francisco CA 1017 AM PDT Mon Oct 29 2018 ...Red Flag Warning in effect late tonight through Wednesday morning for the North Bay Mountains and East Bay Hills... .A classic fall offshore wind pattern will develop across the region. Northeast winds will develop across the Napa hills late tonight and spread southward across the East Bay hills by early Tuesday. Humidity will initially be high but rapidly lower during the day Tuesday as warm and dry weather returns along with offshore winds. Breezy offshore winds and little or no humidity recovery will then continue Tuesday night into early Wednesday morning. CAZ507-300415- /O.UPG.KMTR.FW.A.0006.181030T0600Z-181031T1300Z/ /O.NEW.KMTR.FW.W.0007.181030T0600Z-181031T1300Z/ North Bay Mountains- 1017 AM PDT Mon Oct 29 2018 ...RED FLAG WARNING IN EFFECT FROM 11 PM THIS EVENING TO 6 AM PDT WEDNESDAY FOR GUSTY OFFSHORE WINDS AND LOW HUMIDITY FOR THE NORTH BAY MOUNTAINS... The National Weather Service in San Francisco has issued a Red Flag Warning, which is in effect from 11 PM this evening to 6 AM PDT Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...North Bay Mountains above 1000 feet. Fire weather zone 507. * WIND...Northeast winds 20 to 30 mph with gusts 40 to 50 mph locally 55 mph. * HUMIDITY...40-50% early tonight lowering to 9-19% Tuesday with little or no humidity recovery Tuesday night. * HIGHEST THREAT...Napa county hills along the Yolo and Lake county line. Areas around Mt Saint Helena and Mt Tamalpais. * IMPACTS...any fires that develop will likely spread rapidly. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ511-300415- /O.UPG.KMTR.FW.A.0006.181030T0900Z-181031T1300Z/ /O.NEW.KMTR.FW.W.0007.181030T0900Z-181031T1300Z/ East Bay Hills and the Diablo Range- 1017 AM PDT Mon Oct 29 2018 ...RED FLAG WARNING IN EFFECT FROM 2 AM TUESDAY TO 6 AM PDT WEDNESDAY FOR GUSTY OFFSHORE WINDS AND LOW HUMIDITY FOR THE EAST BAY HILLS... The National Weather Service in San Francisco has issued a Red Flag Warning, which is in effect from 2 AM Tuesday to 6 AM PDT Wednesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...The East Bay Hills above 1000 feet. Fire weather zone 511. * WIND...Northerly winds 20 to 30 mph with gusts 40 to 50 mph. Locally stronger around Mt Diablo and Mt Hamilton. * HUMIDITY...40-60% early tonight but lowering 9-19% Tuesday with little or no humidity recovery Tuesday night. * HIGHEST THREAT...Areas around Mt Diablo, the higher terrain of Santa Clara county and the East Bay hills above 1000 feet. * IMPACTS...any fires that develop will likely spread rapidly. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
608
WWUS86 KMTR 300950
RFWMTR
URGENT - FIRE WEATHER MESSAGE
National Weather Service San Francisco CA
250 AM PDT Tue Oct 30 2018
...Red Flag Warning in effect through Wednesday morning for the
North Bay Mountains and East Bay Hills...
.Warm and dry offshore winds will increase through sunrise and
then hold steady through the afternoon as warm and dry weather
builds. Offshore winds will increase again late this afternoon and
evening as a very dry airmass settles over the region. The
combination of gusty offshore winds, lowering humidity and above
normal temperatures will create critical fire weather conditions
through early Wednesday morning.
CAZ507-302200-
/O.CON.KMTR.FW.W.0007.000000T0000Z-181031T1300Z/
North Bay Mountains-
250 AM PDT Tue Oct 30 2018
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY
FOR GUSTY OFFSHORE WINDS AND LOW HUMIDITY FOR THE NORTH BAY
MOUNTAINS...
* AFFECTED AREA...North Bay Mountains above 1000 feet. Fire
weather zone 507.
* WIND...Northeast winds 20 to 30 mph with gusts 40 to 50 mph
locally 55 mph.
* HUMIDITY...Lowering 9-19% today with little or no humidity
recovery tonight.
* HIGHEST THREAT...Napa county hills along the Yolo and Lake
county line. Areas around Mt Saint Helena and Mt Tamalpais.
* IMPACTS...any fires that develop will likely spread rapidly.
A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.
&&
$$
CAZ511-302200-
/O.CON.KMTR.FW.W.0007.000000T0000Z-181031T1300Z/
East Bay Hills and the Diablo Range-
250 AM PDT Tue Oct 30 2018
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY
FOR GUSTY OFFSHORE WINDS AND LOW HUMIDITY FOR THE EAST BAY
HILLS...
* AFFECTED AREA...The East Bay Hills above 1000 feet. Fire
weather zone 511.
* WIND...Northerly winds 20 to 30 mph with gusts 40 to 50 mph.
Locally stronger around Mt Diablo and Mt Hamilton.
* HUMIDITY...Lowering 9-19% today with little or no humidity
recovery tonight.
* HIGHEST THREAT...Areas around Mt Diablo, the higher terrain
of Santa Clara county and the East Bay hills above 1000 feet.
* IMPACTS...any fires that develop will likely spread rapidly.
A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.
&&
$$143 WWUS86 KMTR 302054 RFWMTR URGENT - FIRE WEATHER MESSAGE National Weather Service San Francisco CA 154 PM PDT Tue Oct 30 2018 ...Red Flag Warning in effect through Wednesday morning for the North Bay Mountains and East Bay Hills... .Offshore winds will increase again late this afternoon and evening as a very dry airmass settles over the region. The combination of gusty offshore winds, lowering humidity and above normal temperatures will create critical fire weather conditions through early Wednesday morning. CAZ507-310500- /O.CON.KMTR.FW.W.0007.000000T0000Z-181031T1300Z/ North Bay Mountains- 154 PM PDT Tue Oct 30 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY FOR GUSTY OFFSHORE WINDS AND LOW HUMIDITY FOR THE NORTH BAY MOUNTAINS... * AFFECTED AREA...North Bay Mountains above 1000 feet. Fire weather zone 507. * WIND...Northeast winds 20 to 30 mph with gusts 40 to 50 mph locally 55 mph. * HUMIDITY...Lowering 9-19% today with little or no humidity recovery tonight. * HIGHEST THREAT...Napa county hills along the Yolo and Lake county line. Areas around Mt Saint Helena and Mt Tamalpais. * IMPACTS...Any fires that develop will likely spread rapidly. A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ511-310500- /O.CON.KMTR.FW.W.0007.000000T0000Z-181031T1300Z/ East Bay Hills and the Diablo Range- 154 PM PDT Tue Oct 30 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT WEDNESDAY FOR GUSTY OFFSHORE WINDS AND LOW HUMIDITY FOR THE EAST BAY HILLS... * AFFECTED AREA...The East Bay Hills above 1000 feet. Fire weather zone 511. * WIND...Northerly winds 20 to 30 mph with gusts 40 to 50 mph. Locally stronger around Mt Diablo and Mt Hamilton. * HUMIDITY...Lowering 9-19% today with little or no humidity recovery tonight. * HIGHEST THREAT...Areas around Mt Diablo, the higher terrain of Santa Clara county and the East Bay hills above 1000 feet. * IMPACTS...Any fires that develop will likely spread rapidly. A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
638 WWUS86 KMTR 310945 RFWMTR URGENT - FIRE WEATHER MESSAGE National Weather Service San Francisco CA 245 AM PDT Wed Oct 31 2018 ...Red Flag Warning in effect through 6 am Wednesday for the North Bay Mountains and East Bay Hills... .Offshore winds will remain gusty in the hills through early Wednesday morning. The combination of gusty offshore winds, low humidity, and above normal temperatures will continue to create critical fire weather conditions. CAZ507-311300- /O.CON.KMTR.FW.W.0007.000000T0000Z-181031T1300Z/ North Bay Mountains- 245 AM PDT Wed Oct 31 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT THIS MORNING FOR GUSTY OFFSHORE WINDS AND LOW HUMIDITY FOR THE NORTH BAY MOUNTAINS... * AFFECTED AREA...North Bay Mountains above 1000 feet. Fire weather zone 507. * WIND...North winds 15 to 30 mph with gusts 40 to 50 mph locally 55 mph. * HUMIDITY...15-25% overnight. * HIGHEST THREAT...Napa county hills along the Yolo and Lake county line. Areas around Mt Saint Helena and Mt Tamalpais. * IMPACTS...Any fires that develop will likely spread rapidly. A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ511-311300- /O.CON.KMTR.FW.W.0007.000000T0000Z-181031T1300Z/ East Bay Hills and the Diablo Range- 245 AM PDT Wed Oct 31 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING FOR GUSTY OFFSHORE WINDS AND LOW HUMIDITY FOR THE EAST BAY HILLS... * AFFECTED AREA...The East Bay Hills above 1000 feet. Fire weather zone 511. * WIND...Northerly winds 15 to 25 mph with gusts 40 to 50 mph. Locally stronger winds around Mt Diablo and Mt Hamilton. * HUMIDITY...15-25% overnight. * HIGHEST THREAT...Areas around Mt Diablo, the higher terrain of Santa Clara county and the East Bay hills above 1000 feet. * IMPACTS...Any fires that develop will likely spread rapidly. A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
697 WWUS86 KMTR 311137 RFWMTR URGENT - FIRE WEATHER MESSAGE National Weather Service San Francisco CA 437 AM PDT Wed Oct 31 2018 ...Red Flag Warning now in effect through 11 am Wednesday for the North Bay Mountains and East Bay Hills... .Offshore winds will remain gusty in the hills through late Wednesday morning. The combination of gusty offshore winds, low humidity, and above normal temperatures will continue to create critical fire weather conditions. CAZ507-311800- /O.EXT.KMTR.FW.W.0007.000000T0000Z-181031T1800Z/ North Bay Mountains- 437 AM PDT Wed Oct 31 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING FOR GUSTY OFFSHORE WINDS AND LOW HUMIDITY FOR THE NORTH BAY MOUNTAINS... * AFFECTED AREA...North Bay Mountains above 1000 feet. Fire weather zone 507. * WIND...North winds 15 to 30 mph with gusts 40 to 50 mph. * HUMIDITY...15-25% and locally as low as 10%. * HIGHEST THREAT...Napa county hills along the Yolo and Lake county line. Areas around Mt Saint Helena and Mt Tamalpais. * IMPACTS...Any fires that develop will likely spread rapidly. A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ CAZ511-311800- /O.EXT.KMTR.FW.W.0007.000000T0000Z-181031T1800Z/ East Bay Hills and the Diablo Range- 437 AM PDT Wed Oct 31 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING FOR GUSTY OFFSHORE WINDS AND LOW HUMIDITY FOR THE EAST BAY HILLS AND DIABLO RANGE... * AFFECTED AREA...The East Bay Hills above 1000 feet. Fire weather zone 511. * WIND...Northerly winds 15 to 25 mph with gusts 30 to 40 mph. Locally stronger winds around Mt Diablo and Mt Hamilton. * HUMIDITY...15-25%. * HIGHEST THREAT...Areas around Mt Diablo, the higher terrain of Santa Clara county and the East Bay hills above 1000 feet. * IMPACTS...Any fires that develop will likely spread rapidly. A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
646 WWUS86 KMTR 311757 RFWMTR URGENT - FIRE WEATHER MESSAGE National Weather Service San Francisco CA 1057 AM PDT Wed Oct 31 2018 ...RED FLAG WARNING WILL EXPIRE AT 11 AM... .The Red Flag warning will be allowed to expire at 11am. Locally gusty offshore winds may persist over the highest ridgetops of the North and East Bay through tonight, however, critical fire weather conditions have waned for time being. Another round of locally gusty, dry offshore winds are possible for Friday night. CAZ507-311900- /O.EXP.KMTR.FW.W.0007.000000T0000Z-181031T1800Z/ North Bay Mountains- 1057 AM PDT Wed Oct 31 2018 ...RED FLAG WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING FOR GUSTY OFFSHORE WINDS AND LOW HUMIDITY FOR THE NORTH BAY MOUNTAINS... $$ CAZ511-311900- /O.EXP.KMTR.FW.W.0007.000000T0000Z-181031T1800Z/ East Bay Hills and the Diablo Range- 1057 AM PDT Wed Oct 31 2018 ...RED FLAG WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING FOR GUSTY OFFSHORE WINDS AND LOW HUMIDITY FOR THE EAST BAY HILLS AND DIABLO RANGE... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this red flag warning went out at Oct 29, 8:22 AM PDT, 1 hour 55 minutes earlier.
Area forecast discussion, Oct 29, 8:22 AM PDT, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
822 AM PDT Mon Oct 29 2018
.SYNOPSIS...Mostly sunny and seasonable today. Offshore winds
develop in the hills tonight through Wednesday morning which will
lead to increased fire weather concerns along with warming trend
that will last at least through Thursday. Long range trends
suggest continued dry and warm weather at least through next
weekend and likely beyond.
&&
.DISCUSSION...as of 08:25 AM PDT Monday...Upper level trough
passing by to our north with high pressure to our west, putting us
in a region of northerly flow at the surface. This flow pattern
has acted to mix out the marine layer. This combined with a weak
onshore pressure gradient has prevented fog/stratus from affecting
our region this morning. A band of high clouds is moving to the
southeast, leaving few to scattered high clouds in its wake.
Temperatures will remain on the cool side today as cooler air
associated with the trough has advected into the region. Focus for
the afternoon package will be fire weather concerns through at
least the next 48-72 hours. Relative humidity will decrease
throughout the day continuing into Tuesday as offshore winds
increase. RH will drop into the teens and possibly the single
digits over the north and east bay hills where a Fire Weather
Watch is in effect from late tonight through Wednesday morning. No
updates this morning.
&&
.PREV DISCUSSION...as of 3:20 AM PDT Monday...Profilers show the
marine layer has been mixed out with cooling aloft in the wake of
yesterdays cool frontal passage. Satellite confirms this with
minimal low clouds and fog this morning while a band of high
clouds is passing over the North Bay. These clouds, cool advection
and onshore winds will keep daytime highs hovering in the lower
to mid 70s most areas today.
Focus quickly shifts to developing offshore wind event tonight.
Surface pressure gradients will rapidly tighten as a shortwave
trough dives into the Great Basin. Nam model brings a first slug
of winds into the Napa hills just before midnight tonight and then
those winds will shift southward overnight into Tuesday morning.
Humidity will initially be somewhat moist but rapidly lower on
Tuesday as dry offshore winds continue. Given all this a Fire
Weather Watch has been posted for the North and East Bay hills
above 1000 feet from late tonight through about sunrise Weds
morning. Will have a round of conference calls and partner
coordination later this morning to look into possible upgrades to
Red Flags.
Warm offshore flow will continue right through Halloween and into
Thursday. Daytime highs will warm into the upper 70s and 80s as
ideal downslope/adiabatic warming pattern will persist across the
region, not at all uncommon for this time of year.
Latest ecmwf keeps a persistent upper ridge over the East Pac
with the main trough from the Rockies eastward while keeping some
semblance of a thermal trough along the coast for much of the
period. This all suggests continued above normal temperatures,
most clear skies and continued dry weather for the Bay Area and
points southward. No sign of a pattern change at this time.
&&
.AVIATION...As of 04:26 AM PDT Monday...For 12z tafs. VFR through
the period with high clouds overhead at around 20,000 feet.
Increasing onshore winds this afternoon 10-15 kt with higher
gusts. Offshore winds aloft will pick up late tonight into
tomorrow morning bringing LLWS to Bay Area terminals.
Vicinity of KSFO...VFR. Gusty westerly winds this afternoon to
around 20-25 kt. Offshore winds aloft will increase early tomorrow
morning generating LLWS.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...VFR with a slight chance of some low
clouds developing this morning around the peninsula, but
confidence low enough to keep out of the tafs.
Potential remains for fairly rapid ceiling
changes this evening as a weak cold front coupled with a peak in
dewpoint temperatures sweep by to our southeast by late evening;
more pronounced 925 mb cool air advection coincides with low cloud
development. VFR borderline MVFR ceilings at times until post frontal
drier boundary layer relative humidity arrives overnight solidifying
VFR forecast for Monday and Monday evening.
&&
.MARINE...as of 3:20 AM PDT Monday...An increasing pressure
gradient between high pressure over northern California and a
thermal trough along the coast will generate stronger
northwesterly winds and fresh northwest swell over the next couple
of days. Occasional gale-force gusts will be possible across the
waters. These winds will generate steep wind waves creating
hazardous seas conditions, especially for smaller vessels. Winds
will gradually diminish late this week.
&&
.FIRE WEATHER...as of 3:20 AM PDT Monday....Fire Weather watches
posted for North and East Bay hills late tonight through sunrise
Weds morning. Initial shot of winds tonight will coincide with
moderate humidity but enough wind concern to start the Watch this
evening. Tuesday looks warm and dry with continued offshore winds
through the day. Tuesday evening may be the most critical time
when warm offshore winds will coincide with very low humidity
values, well under 20%. Some concern that higher points of Santa
Cruz mtn and Los Padres may need to be added as well. For now will
let day shift adjust Watch/Warning products as necessary after
coordination calls. Available fuel analysis shows many areas still
critically dry especially during peak heating, aided by wind and
little or on humidity recovery. Long range trends suggest little
or no relief with prolonged pattern of offshore winds and above
normal temps with no rain on the horizon.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tday...SCA...Pt Arena to Pt Reyes 0-10 nm
SCA...Pt Reyes to Pigeon Pt 0-10 nm
SCA...Pigeon Pt to Pt Pinos 0-10 nm
SCA...Pt Pinos to Pt Piedras Blancas 0-10 nm
SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...Pigeon Pt to Pt Piedras Blancas 10-60 nm
SCA...Mry Bay from 3 PM
&&
PUBLIC FORECAST: ST/RWW
AVIATION: AS
MARINE: AS
FIRE WEATHER: RWW
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
www.youtube.com/nwsbayareaHazardous weather outlook, Oct 29, 5:02 AM PDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service San Francisco CA 502 AM PDT Mon Oct 29 2018 CAZ512-517-518-292100- Santa Cruz Mountains- Santa Lucia Mountains and Los Padres National Forest- Mountains Of San Benito County And Interior Monterey County Including Pinnacles National Park- 502 AM PDT Mon Oct 29 2018 This hazardous weather outlook is for the Santa Cruz mountains above 1000 feet as well as the hills of Monterey and San Benito County above 1000 feet including the Los Padres National Forest. .DAY ONE...Today and Tonight Dry and seasonable weather today. After midnight tonight gusty northerly winds will develop in the hills, mainly above 2000 feet where sustained northerly winds of 15 to 30 mph with gusts to 40 mph will be possible. Its possible that wind advisories or fire weather products may need to be issued. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Gusty offshore winds will bring a warm and dry airmass to the region. This will increase the fire weather threat on Tuesday into Tuesday night. A combination of gusty offshore winds, lowering humidity and warm temperatures may lead to fire weather watches or warnings needed to be issued. In addition wind advisories may become necessary for wind gusts of 40 to 50 mph in the hills above 1000 feet. However at this time widespread strong winds are expected over the more remote locations above 2000 to 2500 feet. A warm and dry pattern will continue Wednesday through the weekend with lighter winds.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 9:10 PM PDT | Small Craft Advisory | MTR | 25 hr | |
| Oct 29, 2:36 AM PDT | Fire Weather Watch | MTR | 8 hr |
Nearby
Red Flag Warnings in California, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.